Alert archive / Mississippi / Tornado Warnings in 2014
Tornado Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Nov 16, 2014, 5:09 PM CST for Pike County, Walthall County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2014, 5:09 PM CST (23:09 UTC)
- Expired
- Nov 16, 2014, 6:00 PM CST
- In force
- 51 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Pike County, MS, Walthall County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 5:30 PM CST | TORNADO | 3 Nnw Tylertown, MS | EMERGENCY MANAGER RELAYED REPORT FROM HIGHWAY PATROL OF A BRIEF TORNADO TOUCHDOWN NEAR THE INTERSECTION OF MS HIGWAY 583 AND HIGWAY 98. NO DAMAGE REPORTED AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 2:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WFUS54 KLIX 162309
TORLIX
MSC113-147-170000-
/O.NEW.KLIX.TO.W.0025.141116T2309Z-141117T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CST SUN NOV 16 2014
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 600 PM CST
* AT 506 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
TYLERTOWN...OR 13 MILES SOUTHEAST OF MCCOMB...MOVING EAST AT 30
MPH.
* THE TORNADO WILL BE NEAR...
TYLERTOWN BY 530 PM CST...
SALEM BY 535 PM CST...
7 MILES NORTH OF DEXTER BY 545 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI.
&&
LAT...LON 3129 9004 3118 9002 3117 9000 3114 9000
3114 8994 3109 8991 3108 8995 3108 8997
3100 9038 3101 9039 3117 9044
TIME...MOT...LOC 2308Z 254DEG 26KT 3111 9032
$$2 follow-up statements
259
WWUS54 KLIX 162329
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 PM CST SUN NOV 16 2014
MSC113-162338-
/O.CAN.KLIX.TO.W.0025.000000T0000Z-141117T0000Z/
PIKE MS-
529 PM CST SUN NOV 16 2014
...THE TORNADO WARNING FOR PIKE COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3111 9021 3123 9026 3129 9004 3118 9002
3117 9001
TIME...MOT...LOC 2328Z 240DEG 29KT 3119 9015
$$
MSC147-170000-
/O.CON.KLIX.TO.W.0025.000000T0000Z-141117T0000Z/
WALTHALL MS-
529 PM CST SUN NOV 16 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR WALTHALL
COUNTY...
AT 527 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR SALEM...OR
18 MILES EAST OF MCCOMB...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
SALEM BY 535 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3111 9021 3123 9026 3129 9004 3118 9002
3117 9001
TIME...MOT...LOC 2328Z 240DEG 29KT 3119 9015
$$055
WWUS54 KLIX 162355
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CST SUN NOV 16 2014
MSC147-170004-
/O.EXP.KLIX.TO.W.0025.000000T0000Z-141117T0000Z/
WALTHALL MS-
555 PM CST SUN NOV 16 2014
...THE TORNADO WARNING FOR WALTHALL COUNTY WILL EXPIRE AT 600 PM
CST...
AT 554 PM CST...THE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING...AND PRODUCED A BRIEF TORNADO TOUCHDOWN NORTH OF TYLERTOWN
AROUND 530 PM CST...HAD WEAKENED AND MOVED NORTHEAST OF WALTHALL
COUNTY. THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3111 9021 3123 9026 3129 9004 3118 9002
3117 9001
TIME...MOT...LOC 2354Z 240DEG 29KT 3131 9000
$$
TDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:58 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 16, 4:58 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 PM CST SUN NOV 16 2014
.DISCUSSION...
RAIN AND STORMS HAVE BEEN A LITTLE SLOW TO REACH THE FORECAST
AREA. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS ARE JUST
NOW REALLY GETTING INTO THE BATON ROUGE AREA. STORMS TODAY HAVE
BEEN BELOW SEVERE LIMITS ACROSS OUR AREA HOWEVER THE STORMS STILL
HAVE THE POTENTIAL TO BECOME SEVERE THROUGH THE EVENING HOURS.
WITH THAT BEING SAID THERE REMAINS A TORNADO WATCH FOR PORTIONS OF
THE FORECAST AREA THROUGH 10 PM. RAIN AND STORMS WILL CONTINUE
THROUGHOUT THE EVENING AND OVERNIGHT HOURS. WE ARE STILL EXPECTING
ONE TO THREE INCHES OF RAINFALL WITH THIS FRONT HOWEVER IT LOOKS
LIKE IT WILL BE MORE OF A LOCAL ISSUE MORE SO THAN A WIDESPREAD
RAIN EVENT THAN PREVIOUSLY THOUGHT. LATEST MESOSCALE MODELS
CONTINUE TO SHOW THE SHOWERS AND THUNDERSTORMS MOVING THROUGH THE
AREA AND THEY DO NOT REALLY PUSH THE RAIN OUT OF THE FORECAST AREA
UNTIL MID MORNING MONDAY. AFTER THE FRONT EXPECT COLDER DRIER AIR
TO MOVE INTO THE AREA. WITH THE COLD AIR ADVECTION BEHIND THE
FRONT EXPECT WINDS TO BE ELEVATED ACROSS THE AREA...ESPECIALLY
SOUTH OF LAKE PONTCHARTRAIN. HAVE ISSUED A WIND ADVISORY FOR
MONDAY FOR AREAS SOUTH OF LAKE PONTCHARTRAIN FOR WINDS OF 20 TO 30
MPH WITH A FEW HIGHER GUSTS POSSIBLE.
HIGH PRESSURE SETTLES OVER THE FORECAST AREA TUESDAY AND WITH COLD
AIR ALOFT WE EXPECT FREEZING TEMPERATURES OVERNIGHT MONDAY AND
ALSO ON TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO
THE MID 20S NORTH OF THE LAKE AND THAT WOULD PUT US INTO THE HARD
FREEZE CATEGORY TUESDAY MORNING. EXPECT A FREEZE TO EVEN MAKE IT
DOWN INTO THE NEW ORLEANS METRO AREAS AS WELL TUESDAY MORNING. SO
LOOK FOR THE POSSIBILITY OF MORE FREEZE WARNINGS TO COME OUT OVER
THE NEXT DAY OR SO AS THE COLD AIR APPROACHES. THIS FREEZE WILL BE
MORE PROLONGED THAN THE PREVIOUS FREEZE LAST WEEK. HIGHS TUESDAY
WILL STRUGGLE TO MAKE IT OUT OF THE MID 40S EVERYWHERE. SOME
MODERATION WILL OCCUR BY THURSDAY FOLLOWED BY ANOTHER SYSTEM
BRINGING A CHANCE OF RAIN FRIDAY AND NEXT WEEKEND. 13/MH
&&
.AVIATION...
EXPECT MVFR CONDITIONS TO PREVAIL THROUGH THE EVENING HOURS
BEFORE SOME IFR CONDITIONS MOVE IN WITH THE FRONTAL BOUNDARY.
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE MONDAY
MORNING. WINDS WILL BE ELEVATED OUT OF THE SOUTH AND WILL SHIFT
TO THE NORTHWEST LATE TONIGHT BEHIND THE COLD FRONT. EXPECT WINDS
TO REMAIN ELEVATED BEHIND THE FRONT ON MONDAY OUT OF THE NORTH
SUSTAINED WINDS OF 20 KNOTS POSSIBLE. 13/MH
&&
.MARINE...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. HAVE
MADE A FEW CHANGES WITH THE HEADLINES OVER THE COASTAL WATERS. A
SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR ALL OF THE COASTAL
WATERS AND LAKES THROUGH 6 AM. WINDS BEHIND THE FRONT WILL BE
ELEVATED WITH THE COLD AIR ADVECTION AND THAT SHOULD YIELD GALE
FORCE GUST OUT OVER THE OPEN COASTAL WATERS. HAVE ISSUED A GALE
WARNING FOR THESE GUSTS STARTING 6 AM MONDAY MORNING THROUGH
TUESDAY MORNING. WINDS WILL STRENGTHEN INTO THE 25 TO 30 KNOT
RANGE MONDAY WITH FREQUENT STRONGER GUSTS UP TO 35 KNOTS. THE
PRESSURE GRADIENT WILL BEGIN TO RELAX ON TUESDAY WITH CONDITIONS
GRADUALLY IMPROVING AS HIGH PRESSURE SETTLES OVER THE AREA.
&&
.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING SEVERE WEATHER THROUGH TONIGHT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 40 47 23 44 / 100 10 0 0
BTR 40 49 23 47 / 100 10 0 0
ASD 45 52 25 47 / 100 30 0 0
MSY 47 51 32 47 / 100 30 0 0
GPT 48 53 27 47 / 100 30 0 0
PQL 50 54 26 47 / 100 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING
ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Nov 16, 5:04 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 504 PM CST SUN NOV 16 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-171115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 504 PM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER REMAINS ACROSS THE ENTIRE REGION AS SCATTERED THUNDERSTORMS IMPACT THE AREA ALONG AND AHEAD OF A COLD FRONT THROUGH THIS EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. HOWEVER...ONE OR TWO TORNADOES WILL ALSO BE POSSIBLE. WITH THAT BEING SAID A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA THROUGH 10 PM TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL RESULT IN HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TONIGHT. SMALL CRAFT ADVISORIES ARE IN EFFECT TONIGHT FOR THE OPEN GULF WATERS. REFER TO THE LATEST MARINE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOLLOWING THE COLD FRONT...STRONG WINDS AND ROUGH SEAS WILL CONTINUE TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS THE COASTAL WATERS MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES ARE IN EFFECT MONDAY THROUGH TUESDAY. A GALE WARNING IS IN EFFECT MONDAY MORNING THROUGH TUESDAY MORNING FOR PORTIONS OF THE OPEN WATERS. FREQUENT GALE FORCE GUSTS UP TO 35 KNOTS ARE POSSIBLE. A WIND ADVISORY IS IN EFFECT FOR PORTIONS SOUTH OF LAKE PONTCHARTRAIN FOR MONDAY AS WINDS BEHIND THE FRONT WILL BE ELEVATED. SEE WEBSITE FOR DETAILS. ANOTHER ROUND OF BELOW FREEZING TEMPERATURES IS EXPECTED ACROSS MUCH OF THE AREA MONDAY AND TUESDAY NIGHTS. A MODERATE FREEZE WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE TIDAL LAKES EACH NIGHT...AND A FEW OF THE COLDER NORTHERN LOCATIONS COULD EXPERIENCE A HARD FREEZE. FOR AREAS SOUTHWEST AND SOUTH OF THE TIDAL LAKES...A LIGHT FREEZE WILL BE POSSIBLE MONDAY NIGHT... MAINLY OUTSIDE OF URBAN AREAS AND AWAY FROM THE COAST. THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Nov 16, 12:15 PM CST, 4 hours 54 minutes before
MSZ068-069-161915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1215 PM CST SUN NOV 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...
AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES WEST OF LIBERTY...OR ABOUT 3
MILES SOUTH OF GLOSTER...MOVING NORTHEAST AT 40 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSBY...LIBERTY AND SMITHDALE
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3135 9083 3135 9056 3106 9057 3102 9115
3134 9104 3135 9102 3134 9100 3136 9098
3136 9095 3136 9084
TIME...MOT...LOC 1815Z 237DEG 35KT 3116 9100Special weather statement, Nov 16, 2:22 PM CST, 2 hours 47 minutes before
LAZ034>036-047-162115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CST SUN NOV 16 2014
...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...
WEST FELICIANA PARISH...
AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF MELVILLE...OR ABOUT 6
MILES SOUTHWEST OF MORGANZA...MOVING NORTHEAST AT 35 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MORGANZA...BATCHELOR...NEW ROADS...ST. FRANCISVILLE...
WAKEFIELD AND SPILLMAN
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3100 9144 3100 9129 3071 9122 3070 9125
3067 9129 3061 9130 3049 9145 3049 9158
3050 9168 3081 9176
TIME...MOT...LOC 2021Z 221DEG 35KT 3068 9161Special weather statement, Nov 16, 4:03 PM CST, 1 hour 6 minutes before
LAZ034-036-046>048-162245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 PM CST SUN NOV 16 2014
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST BATON
ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST
BATON ROUGE PARISH...IBERVILLE PARISH...
AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
EAST OF NEW ROADS TO 6 MILES SOUTHEAST OF KROTZ SPRINGS...MOVING
NORTHEAST AT 30 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MARINGOUIN...SLAUGHTER...ERWINVILLE...ZACHARY AND BAKER
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING HIGHWAY 190. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.
BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3058 9176 3070 9135 3067 9134 3065 9131
3070 9132 3072 9129 3080 9104 3060 9099
3041 9163
TIME...MOT...LOC 2201Z 244DEG 27KT 3066 9129 3050 9164
TDSpecial weather statement, Nov 16, 4:38 PM CST, 31 minutes before
LAZ037-071-MSZ069>071-162315-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 PM CST SUN NOV 16 2014
...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA
PARISH...PIKE COUNTY...
AT 435 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MCCOMB TO
8 MILES NORTH OF GREENSBURG...MOVING NORTHEAST AT 35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MCCOMB...MAGNOLIA...KENTWOOD AND OSYKA
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS.
HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 55. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.
LAT...LON 3134 9008 3133 9006 3113 9019 3085 9064
3096 9079 3125 9051 3136 9023 3136 9011
TIME...MOT...LOC 2237Z 237DEG 31KT 3119 9045 3094 9062
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 11:02 AM CST | Special Weather Statement | LIX | Wilkinson | 58 min |
| Nov 16, 12:15 PM CST | Special Weather Statement | LIX | Amite | 60 min |
| Nov 16, 4:38 PM CST | Special Weather Statement | LIX | Pike | 37 min |
Nearby
Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.